Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Discolored stools. History of IBS. Taking plant sterols to control cholesterol

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6621 Questions
Question
Dear Doctor

Over the last few weeks, I have noticed that my stool has changed to a lighter colour. Please see attached picture. Could you please advise whether the colour is indicative of health problems.

I have a history of IBS.

I am taking plant sterols in my diet to control my cholesterol.

I am also taking fish oil and multivitamins (Swisse Men's Ultivate).

Many thanks
XXXXXXX
Posted Tue, 22 May 2012 in Digestion and Bowels
 
 
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for query.

I have seen the photograph.

The stool colour varies from day to day and discoloured stools rarely indicate a potentially serious condition.

The colour is influenced by what you eat and the liver disorders.

To rule out any liver disorder I would need some information from you.
Is this discoloration affecting every stool?
Any fatigue or bloating?
Is there any darkening of urine colour?
Any history of past or current fever?
Any history of pain abdomen?
What medicines you take?
What other symptoms you have?

Other causes of light coloured stools are use of bismuth salicylate and kaolin, chocolates, coffee, fatty foods, alcohol, and worm infestation.

Awaiting your response.

Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor